User menu

Universality of the Break-up Profile for the KdV Equation in the Small Dispersion Limit Using the Riemann-Hilbert Approach

Bibliographic reference Claeys, Tom ; Grava, T. Universality of the Break-up Profile for the KdV Equation in the Small Dispersion Limit Using the Riemann-Hilbert Approach. In: Communications in Mathematical Physics, Vol. 286, no. 3, p. 979-1009 (2009)
Permanent URL http://hdl.handle.net/2078.1/73372
  1. Abramowitz M., Stegun I.A.: Handbook of mathematical functions. Dover Publications, New York (1968)
  2. Baik J., Deift P., Johansson K.: On the distribution of the length of the longest increasing subsequence of random permutations. J. Amer. Math. Soc. 12, 1119–1178 (1999)
  3. Beals, R., Deift, P., Tomei, C.: Direct and inverse scattering on the line. In: Mathematical Surveys and Monographs 28, Amer. Math. Soc., Providence, RI: 1988
  4. Bressan, A.: One dimensional hyperbolic systems of conservation laws. In: Current developments in mathematics 2002, Somerville, MA: Int. Press, 2003, pp. 1–37
  5. Bowick M.J., Brézin E.: Universal scaling of the tail of the density of eigenvalues in random matrix models. Phys. Lett. B 268(1), 21–28 (1991)
  6. Brézin E., Marinari E., Parisi G.: A nonperturbative ambiguity free solution of a string model. Phys. Lett. B 242(1), 35–38 (1990)
  7. Camassa R., Holm D.D.: An integrable shallow water equation with peaked solitons. Phys. Rev. Lett. 71, 1661–1664 (1993)
  8. Claeys T., Vanlessen M.: The existence of a real pole-free solution of the fourth order analogue of the Painlevé I equation. Nonlinearity 20, 1163–1184 (2007)
  9. Claeys T., Vanlessen M.: Universality of a double scaling limit near singular edge points in random matrix models. Commun. Math. Phys. 273, 499–532 (2007)
  10. Degiovanni L., Magri F., Sciacca V.: On deformation of Poisson manifolds of hydrodynamic type. Commun. Math. Phys. 253(1), 1–24 (2005)
  11. Deift, P.: Orthogonal Polynomials and Random Matrices: A Riemann-Hilbert Approach. Courant Lecture Notes 3, New York: New York University, 1999
  12. Deift P., Kriecherbauer T., McLaughlin K.T-R, Venakides S., Zhou X.: Uniform asymptotics for polynomials orthogonal with respect to varying exponential weights and applications to universality questions in random matrix theory. Comm. Pure Appl. Math. 52, 1335–1425 (1999)
  13. Deift P., Kriecherbauer T., McLaughlin K.T-R, Venakides S., Zhou X.: Strong asymptotics of orthogonal polynomials with respect to exponential weights. Comm. Pure Appl. Math. 52, 1491–1552 (1999)
  14. Deift P., Venakides S., Zhou X.: New result in small dispersion KdV by an extension of the steepest descent method for Riemann-Hilbert problems. Internat. Math. Res. Notices 6, 285–299 (1997)
  15. Deift P., Venakides S., Zhou X.: An extension of the steepest descent method for Riemann-Hilbert problems: the small dispersion limit of the Korteweg-de Vries. Proc. Natl. Acad. Sc. USA 95(2), 450–454 (1998)
  16. Deift P., Zhou X.: A steepest descent method for oscillatory Riemann-Hilbert problems. Asymptotics for the MKdV equation. Ann. Math. 137(2), 295–368 (1993)
  17. Dubrovin B.: On Hamiltonian perturbations of hyperbolic systems of conservation laws, II: universality of critical behaviour. Commun. Math. Phys. 267, 117–139 (2006)
  18. Dubrovin, B., Grava, T., Klein, C.: On universality of critical behaviour in the focusing nonlinear Schrödinger equation, elliptic umbilic catastrophe and the tritronquée solution to the Painlevé-I equation. Preprint: http://babbage.sissa.it/abs/0704.0501 , 2007
  19. Dubrovin, B., Zhang, Y. : Normal forms of hierarchies of integrable PDEs, Frobenius manifolds and Gromov-Witten invariants. Preprint: http://xxx.lanl.gov/math.DG/0108160 , 2001
  20. Fujiié S.: Semiclassical representation of the scattering matrix by a Feynman integral. Commun. Math. Phys. 198(2), 407–425 (1998)
  21. Fujiié S., Ramond T.: Matrice de scattering et résonances associées à  une orbite hétérocline (French) [Scattering matrix and resonances associated with a heteroclinic orbit]. Ann. Inst. H. Poincaré Phys. Théor. 69(1), 31–82 (1998)
  22. Gardner S.C., Greene J.M., Kruskal M.D., Miura R.M.: Korteweg-de Vries equation and generalizations. VI. Methods for exact solution. Comm. Pure Appl. Math. 27, 97–133 (1974)
  23. Getzler E.: A Darboux theorem for Hamiltonian operators in the formal calculus of variations. Duke Math. J. 111, 535–560 (2002)
  24. Grava T., Klein C.: Numerical solution of the small dispersion limit of Korteweg de Vries and Whitham equations. Comm. Pure Appl. Math. 60, 1623–1664 (2007)
  25. Grava, T., Klein, C.: Numerical study of a multiscale expansion of KdV and Camassa-Holm equation. Preprint http://babbage.sissa.it/abs/math-ph/0702038 , 2007
  26. Gurevich A.G., Pitaevskii L.P.: Non stationary structure of a collisionless shock waves. JEPT Lett. 17, 193–195 (1973)
  27. Kapaev A.A.: Weakly nonlinear solutions of equation $${P_{I}^{2}}$$ . J. Math. Sc. 73(4), 468–481 (1995)
  28. Lax P.D.: Integrals of nonlinear equations of evolution and solitary waves. Comm. Pure Appl. Math. 21, 467–490 (1968)
  29. Lax, P.D., Levermore, C.D.: The small dispersion limit of the Korteweg de Vries equation, I,II,III. Comm. Pure Appl. Math. 36, 253–290, 571–593, 809–830 (1983)
  30. Lorenzoni P.: Deformations of bi-Hamiltonian structures of hydrodynamic type. J. Geom. Phys. 44(2-3), 331–375 (2002)
  31. Agranovich Z.S., Marchenko V.A.: The inverse problem of scattering theory, translated from the Russian by B.D. Seckler. Gordon and Breach Science Publishers, New York-London (1963)
  32. Menikoff A.: The existence of unbounded solutions of the Korteweg-de Vries equation. Commun. Pure Appl. Math. 25, 407–432 (1972)
  33. Moore G.: Geometry of the string equations. Commun. Math. Phys. 133(2), 261–304 (1990)
  34. Ramond T.: Semiclassical study of quantum scattering on the line. Commun. Math. Phys. 177(1), 221–254 (1996)
  35. Shabat, A.B.: One dimensional perturbations of a differential operator and the inverse scattering problem. In: Problems in Mechanics and Mathematical Physics, Moscow: Nauka, 1976
  36. Venakides S.: The Korteweg de Vries equations with small dispersion: higher order Lax-Levermore theory. Commun. Pure Appl. Math. 43, 335–361 (1990)